Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated ALT but not AST
Mar 8, 2008

I BEEN ON (vIARCEPT 625MG, zERIT 40MG & EPIVIR 150MG) FOR THE PAST 5 YRS SINCE I WAS DIAGNOSIS. MY CD4 AT THE TIME WAS 24 AND MY VIRAL LOAD WAS 67000. IN 1 MONTH ON THE MEDS MY VL HAS BEEN UNDETECTED AND MY CD4 IS PRESENTLY 679.JANUARY 2007 MY ALT/AST BEGAN TO ELEVATE 224(ALT) 89(AST)BUT I WAS TAKEN OFF MY MEDICATION FOR THE CHOLESTEROL AND MY NUMBERS BEGAN TO BE IN RANGE. I USED FISH OIL TO ACCOMODATE FOR THE CHOLESTROL MEDICATION. LAST RECENT BLOOD RESULTS MY ALT WAS 107 AND AST IS STILL IN RANGE AT 36. I DO TAKE A 1 A DAY MULTIVITAMIN AND 2400 MG OF VITAMIN C AND DIOVAN FOR MY BLOOD PRESSURE.I'M 42 AND FEEL BETTER THEN I EVER DID IN MY LIFE. MY CONCERN IS THE ALT CONCERNS MY DOCTOR AND HE MAY TAKE ME OFF MY MEDICATION THAT HAS BEEN DOING SO WELL.

Response from Dr. Holodniy

The elevation is likely due to one of your cholesterol lowering medications. Many of these and other medications like your HIV meds and BP meds are all metabolized by the liver. These in combination with vitamins and fish oil could be affecting your liver. Sometimes you have to adjust all that you are taking by stopping or starting some of the medications or supplements that could be the offending agent. Your doctor may also change your HIV meds to a more lipid friendly combination that will still be as effective.



Previous
CD4 and Viral Load vs. Percentage
Next
HIVES???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement